Doctor insights on:
Warfarin Overdose In Children
Bleeding every were: The most important effect of a Coumadin (warfarin) overdose is bleeding. Include obvious bleeding, such as vomiting of blood, nosebleeds, or bright red blood in the stool, or bleeding that is less obvious, such as internal bleeding. Signs of an overdose might include: easy bruising cuts or scrapes that are slow to stop bleeding signs of gastrointestinal bleeding, such as: black, tarry stools bright red blood. ...Read more
Bleeding: Warfarin thins your blood and causes bleeding. ...Read more
Vitamin K: Warfarin (coumadin (warfarin)) works against vitamin k to make your blood clot less easily. Taking vitamin k reverses the effect of the coumadin (warfarin). That is one of the reasons why you have to be careful eating dark green leafy vegetables, like spinach, when you take coumadin (warfarin). Spinach, kale, etc., all contain vitamin k and reduce the effect of coumadin (warfarin). ...Read more
Vitamin K: Coumadin (warfarin) works against vitamin k to make your blood clot less easily. Taking vitamin k reverses the effect of the coumadin (warfarin). That is one of the reasons why you have to be careful eating dark green leafy vegetables, like spinach, when you take coumadin (warfarin). Spinach, kale, etc., all contain vitamin k and reduce the effect of coumadin (warfarin). ...Read more
Rarely: The biggest problem with an overdose of Coumadin (warfarin) is the blood being too thin and you being at high risk for bleeding. There are a few cases (rarely) where patients have had hemorrhage (bleeding) in their kidneys from high Coumadin (warfarin) levels causing kidney damage. ...Read more
NRG drink v warfarin: Not a good idea. If you have a medical condition serious enough to require being on warfarin, you need to be very careful about your health in general and consuming anything that could interact with warfarin. There may be multiple chemicals added to that energy drink or any food supplement, which affect the warfarin. These things are not monitored by the FDA, so be careful. Best not to risk it! ...Read more
Seek PCP: ;/or cardiologist. There are other drugs, but she would have to be checked by doctor to see if she is appropriate for these new drugs? ...Read more
What do you advise if I'm currently on warfarin for antiphospholipidantibody syndrome, is there a warfarin alternative?
There are two or three thrombin inhibitors now available to be taken by mouth. Ask your doctor
Probably, however...: I am not a fan of warfarin because it has more interactions than any drug; it seems like virtually every food & medicine renders it more or less active. Redbush tea is not known to interact with warfarin but it would not surprise me if it did to some degree. Try it but monitor your PT to make sure the dose does not need adjusting. I advise taking a low dose of Vit K. See http://tinyurl. Com/n4vpk8b ...Read more
Depends on amount.:
See this discussion about green tea and Warfarin. It's usually OK, depending on amount, and how it is prepared. There is a lot more info on this site for people on warfarin. Hope it is useful to you!
http://www. Ptinr. Com/en/home/warfarin-you/dietary-food-beverage/beverage-interactions/green-tea-and-warfarin. Html ...Read more
Yes: I checked it, and I do not see any interactions reported between Zicam and warfarin. But I am wondering what you are taking warfarin for? As you know there are many drugs that interact with warfarin, so that you are doing right thing by asking the question before you trake any new medicine. My recommendation in the future would be to ask the question to the doctor who prescribed the medicine. ...Read more